MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Model Number 1001780J-HC
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion located in an unspecified artery.After puncture, there was unsuccessful radial access with a 0.035 guide wire, therefore, a hi-torque.014 bmw guide wire was used.During advancement, resistance was felt in the radial artery of the forearm and when the guide wire was removed, it was noticed that the wire had broken into two pieces.The smaller piece, (slightly larger than the radiopaque tip) remained in the patient's artery.A vascular surgeon was required to make an incision and remove the separated piece.There was no major complications; however a clinically significant delay in procedure was reported.The patient is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3 - the device was initially reported as returning for analysis but has now been reported as not returning.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17167816
Report Number2024168-2023-06530
Device Sequence Number20188891
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public08717648025983
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number1001780J-HC
Device Catalogue Number1001780J-HC
Device Lot Number1122471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown